EconPapers    
Economics at your fingertips  
 

Some Consequences of Including Impulse-Indicator Dummy Variables in Econometric Models

David E. Giles ()
Additional contact information
David E. Giles: University of Victoria

Journal of Quantitative Economics, 2022, vol. 20, issue 2, No 3, 329-336

Abstract: Abstract Suppose that a regression model includes a regressor that is a dummy variable that takes a non-zero value for only one observation. Then the least squares estimates of the coefficients of the other regressors are the same as would be obtained by dropping that observation from the sample and omitting the dummy variable. This is well-known, but is frequently overlooked by practitioners. In this note we extend this result to the case of instrumental variables estimation, and to maximum likelihood estimation of models for count data, binary dependent variables, and duration data. These extensions also allow for the inclusion of many such “impulse-indicator” variables in the model, not just one.

Keywords: Dummy variables; Impulse-indicator variables; Instrumental variables; Count data; Duration data; Binary data (search for similar items in EconPapers)
JEL-codes: C20 C25 C26 C41 (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s40953-022-00294-y Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jqecon:v:20:y:2022:i:2:d:10.1007_s40953-022-00294-y

Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/40953

DOI: 10.1007/s40953-022-00294-y

Access Statistics for this article

Journal of Quantitative Economics is currently edited by Dilip Nachane and P.G. Babu

More articles in Journal of Quantitative Economics from Springer, The Indian Econometric Society (TIES) Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2022-07-30
Handle: RePEc:spr:jqecon:v:20:y:2022:i:2:d:10.1007_s40953-022-00294-y